Alert archive / Minnesota / River Flood Watches in 2012
River Flood Watch 12, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood watch at Jun 19, 2012, 12:25 PM CDT for Todd County, Minnesota. It took effect at Jun 21, 2012, 5:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 19, 2012, 12:25 PM CDT (17:25 UTC)
- In effect from
- Jun 21, 2012, 5:00 AM CDT
- Expired
- Jun 20, 2012, 1:54 PM CDT
- In force
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
County Todd County, MN
The radar
The Minneapolis radar (KMPX), 171 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Long Prairie River at Long Prairie (LGPM5). The gauge peaked at 5.15 ft at Jun 21, 2012, 12:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05245100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
625 WGUS63 KMPX 191725 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1225 PM CDT TUE JUN 19 2012 ...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS IN MINNESOTA... LONG PRAIRIE RIVER AT LONG PRAIRIE AFFECTING TODD COUNTY CROW RIVER AT ROCKFORD AFFECTING HENNEPIN AND WRIGHT COUNTIES .RECENT RAINFALL HAS SATURATED THE GROUND AND FILLED MOST OF THE MARSHES ACROSS THE REGION. THUS MUCH OF THE WATER IS DIRECTLY MOVING INTO THE RIVERS ESPECIALLY IN THE CROW RIVER SYSTEM. WIDESPREAD RAINFALL FELL OVERNIGHT MONDAY NIGHT AND EARLY TUESDAY MORNING. AMOUNTS RANGED FROM AROUND 0.75 INCHES IN THE CROW RIVER SYSTEM TO 0.25 IN THE LONG PRAIRIE RIVER SYSTEM. ADDITIONAL RAIN IS EXPECTED TONIGHT AND INTO WEDNESDAY. FORECAST RAINFALL OF 1.5 INCHES THROUGH 7 AM ON WEDNESDAY HAS BEEN INCLUDED IN THESE RIVER FORECASTS. HOWEVER THE RAIN EXPECTED DURING THE DAY ON WEDNESDAY HAS NOT BEEN INCORPORATED INTO THE FORECAST. AS CONFIDENCE INCREASES ON THE AMOUNTS AND LOCATIONS FOR THE HEAVIER RAIN BANDS FOR WEDNESDAY...THIS RAINFALL WILL BE INCLUDED IN THE RIVER FORECASTS. IN ADDITION AS CONFIDENCE INCREASES ON THE FORECASTS AND WHETHER OR NOT RIVER LEVELS WILL EXCEED FLOOD STAGES....FOLLOWUP WARNINGS MAY BE ISSUED. MNC153-211725- /O.NEW.KMPX.FL.A.0012.120621T1000Z-120624T0000Z/ /LGPM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1225 PM CDT TUE JUN 19 2012 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE LONG PRAIRIE RIVER AT LONG PRAIRIE * FROM LATE WEDNESDAY NIGHT TO SATURDAY EVENING. * AT 11:15 AM TUESDAY THE STAGE WAS 3.9 FEET. * MINOR FLOODING IS POSSIBLE. * BANKFULL STAGE IS 5.0 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY THURSDAY MORNING. $$ MNC053-171-211725- /O.NEW.KMPX.FL.A.0013.120622T2230Z-000000T0000Z/ /RKFM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1225 PM CDT TUE JUN 19 2012 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WATCH FOR THE CROW RIVER AT ROCKFORD * FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE. * MINOR FLOODING IS POSSIBLE. * BANKFULL STAGE IS 9.2 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY FRIDAY AFTERNOON. $$
1 follow-up statement
828 WGUS63 KMPX 201854 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 154 PM CDT WED JUN 20 2012 ...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA... LONG PRAIRIE RIVER AT LONG PRAIRIE AFFECTING TODD COUNTY .THE 1 TO 3 INCHES OF RAIN THAT WAS EXPECTED LAST NIGHT INTO TODAY HAS NOT MATERIALIZE. WHILE RISES ARE STILL EXPECTED THE LONG PRAIRIE RIVER AT LONG PRAIRIE IS NO LONGER EXPECTED TO REACH FLOOD STATE. HENCE THE RIVER FLOOD WATCH HAS BEEN CANCELLED. MNC153-201924- /O.CAN.KMPX.FL.A.0012.000000T0000Z-120624T0000Z/ /LGPM5.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 154 PM CDT WED JUN 20 2012 THE FLOOD WATCH IS CANCELLED FOR THE LONG PRAIRIE RIVER AT LONG PRAIRIE AND IS EXPECTED TO REMAIN BELOW FLOOD STAGE. * AT 1:15 PM WEDNESDAY THE STAGE WAS 4.5 FEET. * BANKFULL STAGE IS 5.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Jun 19, 11:15 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 19, 11:15 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1115 AM CDT TUE JUN 19 2012
.UPDATED WITH MESOSCALE DISCUSSION...
VERY IMPRESSIVE WARM FRONT NOT HARD TO FIND AT 11 AM EXTENDING
FROM A SFC LOW SOUTH OF CHAMBERLAIN...SD EAST INTO SOUTHERN
MINNESOTA. THE FRONT COMES INTO THE STATE JUST NORTH OF PIPESTONE
AND EXTENDS EAST THROUGH MANKATO AND OVER INTO THE LA CROSSE AREA.
NORTH OF THIS BOUNDARY...WIDESPREAD CONVECTION IS IN PLACE ACROSS
SE NODAK INTO NORTHERN MN AS A 40+ KT LLJ PUSHES UP INTO THE
STATE. AT H7...THE +12C ISOTHERM AND ASSOCIATED CAP IS ROUGHLY
PARALLEL TO I-94 AND IS ON ITS WAY NORTH. HRRR AND LOCAL WRF SHOW
CONVECTION OVER NORTHERN MN REMAINING IN PLACE TODAY...WHICH WILL
LIKELY INHIBIT THE NORTHERN PROGRESSION OF THE WARM FRONT. AT THE
MOMENT...CURRENT THINKING BASED ON THE RAP...HRRR...AND 12Z GEM IS
THAT BY 21Z...THE FRONT WILL BE NEAR A GRANITE FALLS...TO ST.
CLOUD...TO MORA LINE. GIVEN CONVECTION OVER NRN MN...FEEL 12Z
GFS/NAM PUSH THE FRONT TOO FAR NORTH THIS AFTERNOON.
FOR SEVERE THREAT...VERY WARM EML WILL KEEP A LID ON THINGS
THROUGH AT LEAST 21Z OVER THE MPX CWA. HOWEVER...ALL GUIDANCE
SHOWS H7 TEMPS BEGINNING TO COOL BY 00Z AND EXPECT THE CAP TO BE
ERODED ENOUGH TO GET CONVECTION ALONG AND NORTH OF THE
BOUNDARY...WITH INITIATION LIKELY IN THE 22Z TO 00Z WINDOW. BY
THEN...MLCAPE ALONG THE BOUNDARY WILL BE BETWEEN 3000 AND 4000
J/KG...AND STRONGLY BACKED WINDS NORTH OF THE BOUNDARY WILL RESULT
IN STRONG 0-1KM SHEAR OF 30 TO 40 KTS. CONDITIONAL
SIGNIFICANT TORNADO PROBABILITY NORTH OF THE BOUNDARY FOR 21Z AND
00Z ON THE RAP EXCEED 90 PERCENT. IF REALITY INSTABILITY AND SHEAR
VALUES END UP ANYWHERE NEAR WHAT THE RAP HAS...WOULD EXPECT SOME
TORNADIC ACTIVITY WITH STORMS THAT DEVELOP OVER CENTRAL/WEST
CENTRAL MN LATE THIS AFTERNOON. AS THE EVENING PROGRESSES...STORMS
SHOULD GROW UP-SCALE FAIRLY QUICKLY INTO A LINE...WITH BOWING
SEGMENTS ONCE AGAIN LIKELY. FLASH FLOOD WATCH STILL LOOKS LIKE A
GOOD THING TO HAVE...AS STRENGTHENING UPPER RIDGE TO THE SOUTHEAST
WILL REALLY SLOW THE PROGRESS OF THE FRONT TO THE SOUTHEAST AND
FULLY EXPECTED TRAINING OF CELLS TONIGHT. IN FACT...CURRENT
INDICATIONS FROM THE NAM/GEM/SREF IS THAT ACTIVITY MAY STRUGGLE TO
MAKE IT AS FAR EAST OF A FAIRMONT/TWIN CITIES/SIREN...WI
LINE...OVERNIGHT...WITH VERY HEAVY RAINFALL POSSIBLE FROM
SOUTHWEST INTO NORTHEAST MN.
&&
.PREV DISCUSSION...
/ISSUED 659 AM CDT TUE JUN 19 2012/
TODAY AND TONIGHT...SEVERAL PARAMETERS IN PLACE LATER TODAY THAT
SUPPORT ANOTHER SEVERE WEATHER AND FLOODING THREAT ONCE AGAIN.
THEREFORE...DESPITE THE ONGOING CONVECTION...DECIDED TO FOCUS MORE
ON LATER TODAY THAN THE PRESENT WEATHER. THE CONDITIONAL THREAT
THIS AFTERNOON WILL DEPEND ON WHETHER OR NOT THE CAP CAN
HOLD...AND HOW MUCH DYNAMIC DESTABILIZATION TAKES PLACE WITH THE
APPROACHING UPPER LEVEL WAVE. EARLY MORNING WV IMAGERY OVERLAID
WITH RAP40 500MB HEIGHTS AND WINDS SHOWED THE UPCOMING WEATHER
MAKER IN THE FORM OF A LONGWAVE TROUGH CROSSING THE NORTHERN
ROCKIES WITH SOUTHWESTERLY FLOW DOWNSTREAM OF THIS WAVE. AT THE
SURFACE...A WARM FRONT WAS DRAPED E/W ACROSS THE REGION...WITH
DEWPOINTS NEAR 60 ACROSS THE METRO AND NEW RICHMOND WI...WHILE
SOUTH OF THE BOUNDARY DEWPOINTS WERE NEAR 70 WITH SOUTHERLY WINDS.
AS ONE WOULD EXPECT...THE CAPE GRADIENT WAS RIGHT ALONG THIS WARM
FRONT. AN MCS WAS ONGOING ACROSS WESTERN MINNESOTA...WHOSE OUTFLOW
WILL LIKELY REINFORCE THE FRONTAL BOUNDARY AS IT MOVES EASTWARD
INTO WISCONSIN WHILE BEING FUELED BY THE LOW LEVEL JET DURING THE
REST OF THE MORNING. ONCE THE THUNDERSTORMS EXIT THE
REGION...CLEAR SKIES AND SOUTHERLY WINDS WILL ALLOW THE BOUNDARY
LAYER TO QUICKLY DESTABILIZE...WITH 3000J/KG OF SBCAPE EXPECTED.
HOWEVER...THESE LARGE CAPE VALUES DON/T COME WITHOUT A CATCH. THE
CATCH IS THAT 700MB TEMPS +10 TO +12C BENEATH AN ELEVATED MIXED
LAYER WILL SUPPRESS CONVECTION DURING THE EARLY AFTERNOON
HOURS...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE CWA.
MEANWHILE...A SURFACE LOW WILL DEVELOP AND MOVE ACROSS THE EASTERN
DAKOTAS INTO WESTERN MINNESOTA. AS IT DOES SO...THE WARM FRONT
WILL LIFT NORTHWARD AND SOUTHERLY WINDS WILL INCREASE TO 25G35KTS.
FORECAST SOUNDING ALONG THIS WARM FRONT SHOW BOTH INCREDIBLE SPEED
AND DIRECTIONAL SHEAR IN THE WIND PROFILE. STORMS SHOULD REMAIN
ELEVATED ALONG THE FRONT AND NOT REALIZE THE FAVORABLE
DYNAMICS...BUT IF STORMS ARE ABLE TO BECOME SURFACE BASED THE
POTENTIAL EXISTS FOR TORNADIC SUPERCELLS...MAINLY NORTH OF I-94.
AS THE SURFACE LOW CONTINUES NORTHEAST TOWARDS THE ARROWHEAD OF
MN...A COLD FRONT WILL CROSS THE MN/DAKOTA BORDER DURING THE
EVENING HOURS. CONVERGENCE ALONG THIS FRONT...IN COMBINATION WITH
MID LEVEL COOLING FROM THE AFOREMENTIONED APPROACHING UPPER LEVEL
WAVE...SHOULD BE ENOUGH TO GENERATE DEEP CONVECTION. STORMS WILL
INITIALLY START OUT AS DISCRETE CELLS WITH ALL MODES OF SEVERE
WEATHER POSSIBLE...BUT SHOULD GROW UPSCALE INTO A LINEAR COMPLEX
AND TRANSITION TO MORE OF A WIND/HAIL THREAT. STORMS MAY
EVENTUALLY BECOME ELEVATED AT THE COLD FRONT MOVES
SOUTHEASTWARD...BUT COULD STILL POSE A HAIL/WIND THREAT.
FINALLY...GIVEN THE RECENT RAINS OVER THE PAST FEW DAYS...NOT TO
MENTION THE ONGOING MCS...SOILS ARE SATURATED AND ANY HEAVY RAIN
WILL POSE A FLOOD THREAT. ESPECIALLY IN THE SENSITIVE CANNON RIVER
BASIN. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY
AND TONIGHT.
WEDNESDAY THROUGH THURSDAY...ELONGATED CDFNT BETWEEN SFC LOWS
CENTERED OVER SE MANITOBA AND WRN KANSAS WILL GAIN IMPETUS TO PUSH
E AS A TROUGH AXIS OVER THE NRN ROCKIES MOVES INTO THE WRN DAKOTAS
BY LATE MRNG WED. STRONG MOISTURE CONVERGENCE ALONG WITH HIGHLY
CONCENTRATED LIFT WILL CONTRIBUTE TO PLENTY OF RAINFALL ACRS MUCH
OF THE MPX CWFA. MAY HAVE BEEN A LITTLE CONSERVATIVE ON THE
RAINFALL FCST FOR WED BUT POCKETS OF HEAVIER RAINFALL MAY EASILY
PRODUCE AN INCH OF RAIN OR MORE THROUGH THE FIRST HALF OF THE DAY.
SEVERE WX PROSPECTS ARE QUITE LOW SINCE THE BULK OF THE SHEAR AND
INSTABILITY WILL BE EAST OF THE FRONT...WORKING WITH LITTLE
INSOLATION BEFORE THE FROPA. RAIN CHANCES DIMINISH GREATLY WED
NIGHT AS THE FRONT EXITS TO THE W...TO BE FOLLOWED BY A DRIER NW
FLOW ALOFT AND SFC HIGH PRES EXPANDING NEWD FROM THE CENTRAL
PLAINS THU. COOLER AND DRIER CONDITIONS WILL MOVE INTO THE AREA
WITH THE COLD FROPA...WITH HIGHS BUMPED BACK DOWN INTO THE 70S AND
LOWS INTO THE 50S.
FRIDAY THROUGH MONDAY...THE HIGHLIGHT OF THE END OF THIS WEEK INTO
EARLY NEXT WEEK IS THE POTENTIAL FOR ANOTHER STRONG RAIN-MAKER FRI
NIGHT THROUGH SAT NIGHT. A STORM SYSTEM MEANDERING OVER THE NRN
CALIFORNIA COAST THU WILL BE NUDGED OVER THE ROCKIES THU INTO FRI
AS A LARGE LONGWAVE TROUGH MOVES ONSHORE THE PAC NW. THIS SFC LOW
WILL BECOME ENHANCED ON THE LEE SIDE OF THE ROCKIES FRI AND SHIFT
E INTO THE GREAT LAKES BY EARLY SUN MRNG. NOT A HUGE PUNCH OF
WARMER AIR WITH THIS SYSTEM AS THE TRACK OF THIS SYSTEM WILL KEEP
SIGNIFICANTLY WARMER AIR SUPPRESSED TO THE S...BUT TEMPS WILL
STILL BE NUDGED INTO LOWER 80S THROUGH THE WEEKEND ALONG WITH
DEWPOINTS RETURNING INTO THE MID- TO UPPER-60S. THE BEST CHCS FOR
PRECIP COMES FRI NIGHT INTO SAT AS THE SYSTEM EJECTS OUT OF THE
PLAINS INTO THE OHIO VALLEY...THEN DRIER HIGH PRESSURE RETURNS FOR
EARLY NEXT WEEK.
&&
.AVIATION.../12Z TAF ISSUANCE/
SHOWERS AND THUNDERSTORMS WILL EXIT THE REGION THIS MORNING...WITH
VFR CONDITIONS EXPECTED. A WARM FRONT WILL LIFT NORTHWARD ACROSS
THE STATE...AND SOUTHERLY WINDS OF 20G30KT WILL BE POSSIBLE SOUTH
OF THE FRONT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED LATER THIS AFTERNOON AND EVENING OUT WEST AND MOVE
EASTWARD THROUGH MINNESOTA INTO WESTERN WISCONSIN.
KMSP...A FEW LINGERING SHOWERS AND THUNDERSTORMS MAY DEVELOP
ACROSS THE METRO AREA...BUT GENERALLY SPEAKING THE STORMS SHOULD
BE DONE FOR THE REST OF THE DAY. SOUTHERLY WINDS WILL PICK UP THIS
AFTERNOON...AND COULD GUST AS HIGH AS 30 KTS AT TIMES.
FINALLY...STORMS SHOULD MOVE IN FROM THE WEST LATER TONIGHT...SO
TRIED TO TIME IT FROM 03-06Z.
/OUTLOOK/
WEDNESDAY...VFR/MVFR WITH TSRA POSSIBLE...WINDS BECOMING NW.
THURSDAY...VFR...WINDS NW AT 10KT
FRIDAY...VFR...WINDS LIGHT AND VARIABLE.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR ANOKA-CARVER-
CHISAGO-DAKOTA-GOODHUE-HENNEPIN-ISANTI-KANABEC-LE SUEUR-
MCLEOD-RAMSEY-RICE-SCOTT-SHERBURNE-SIBLEY-WASHINGTON-WRIGHT.
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR BENTON-
CHIPPEWA-KANDIYOHI-MEEKER-MILLE LACS-MORRISON-POPE-RENVILLE-
STEARNS-SWIFT-TODD.
WI...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR PIERCE-POLK-
ST. CROIX.
&&
MPG/JPC/JRBHazardous weather outlook, Jun 19, 10:04 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1004 AM CDT TUE JUN 19 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201515- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1004 AM CDT TUE JUN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE OUTLOOK AREA TODAY AND TONIGHT ALONG AND NORTH OF A WARM FRONT. THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTH OF THIS BOUNDARY AFTER 4 PM ACROSS CENTRAL INTO WEST CENTRAL MINNESOTA. THIS ACTIVITY WILL COME WITH THE RISK OF LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND EVEN A FEW TORNADOES. GOING INTO THIS EVENING...THE STORMS ARE AGAIN EXPECTED TO FORM INTO A LINE THAT WILL TRACK EAST ACROSS MINNESOTA TONIGHT...BRINGING A THREAT FOR DAMAGING WINDS AND HAIL INTO EAST CENTRAL AND PARTS OF SOUTH CENTRAL MINNESOTA. LATE TONIGHT...THESE STORMS WILL MOVE INTO WESTERN WISCONSIN AND SOUTHEAST MINNESOTA...WHEN THE THREAT FOR SEVERE WEATHER IS EXPECTED TO DIMINISH. IN ADDITION...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WITH RAINFALL RATES EXCEEDING 2 INCHES PER HOUR...WHICH MAY EXACERBATE FLOODING PROBLEMS FROM NOT ONLY RAINFALL RECEIVED THIS MORNING BUT ALSO RAINFALL RECEIVED OVER THE PAST FEW DAYS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA INTO WESTERN WISCONSIN. FINALLY...DANGEROUSLY HOT AND HUMID CONDITIONS ARE EXPECTED TO MOVE UP INTO THE AREA SOUTH OF THE WARM FRONT TODAY FOR MOST OF SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. HIGHS IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH HIGH LEVELS OF MOISTURE TO CREATE DANGEROUS HEAT INDEX VALUES AROUND 100 DEGREES BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED DURING THE FIRST HALF OF WEDNESDAY AS A STRONG AREA OF LOW PRESSURE LIFTS OUT OF SOUTH DAKOTA AND ACROSS MINNESOTA...DRAGGING A COLD FRONT ACROSS THE REGION. THERE IS A VERY SMALL RISK THAT A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THESE STORMS ALSO HAVE THE POTENTIAL OF PRODUCING TORRENTIAL RAIN AND AREAS OF FLOODING. ADDITIONAL THUNDERSTORMS ARE EXPECTED LATE FRIDAY THROUGH SATURDAY EVENING AS ANOTHER FRONTAL SYSTEM MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 19, 9:10 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
910 AM CDT TUE JUN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND DMG WOODBURY 44.91N 92.92W
06/19/2012 WASHINGTON MN PUBLIC
1 FT DIAMETER TREE DOWNED NEAR INTERSECTION OF BAILEY
ROAD AND RADIO DRIVE. TIME ESTIMATED.
&&
MKMLocal storm report, Jun 19, 9:19 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
919 AM CDT TUE JUN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM TSTM WND DMG BELLE PLAINE 44.62N 93.76W
06/19/2012 SCOTT MN EMERGENCY MNGR
50 TO 60 TREES DOWN. POWER LINES DOWN.
&&
MKMLocal storm report, Jun 19, 9:41 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
941 AM CDT TUE JUN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM HAIL LAKE ELMO 45.00N 92.91W
06/19/2012 M1.00 INCH WASHINGTON MN PUBLIC
REPORTED NEAR INTERSECTION OF LAKE ELMO AVE AND HWY 5.
TIME ESTIMATED.
0630 AM HAIL STILLWATER 45.06N 92.82W
06/19/2012 M1.50 INCH WASHINGTON MN PUBLIC
QUARTER TO PING PONG BALL SIZED HAIL REPORTED NEAR
INTERSECTION OF ORLEANS AND HARRIET.
&&
MKMLocal storm report, Jun 19, 9:43 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
943 AM CDT TUE JUN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG ST PAUL 44.95N 93.10W
06/19/2012 RAMSEY MN PUBLIC
2 FT DIAMETER TREE DOWNED IN SOUTHEAST ST. PAUL NEAR
MAPLEWOOD BORDER. TIME ESTIMATED.
&&
MKMLocal storm report, Jun 19, 11:37 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1137 AM CDT TUE JUN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM HAIL LE SUEUR 44.46N 93.91W
06/19/2012 M1.00 INCH LE SUEUR MN TRAINED SPOTTER
&&
AJZLocal storm report, Jun 19, 11:47 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1147 AM CDT TUE JUN 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM TSTM WND GST HUTCHINSON 44.89N 94.37W
06/19/2012 M53.00 MPH MCLEOD MN AWOS
MEASURED AT HUTCHINSON AIRPORT
0240 AM HAIL REDWOOD FALLS 44.54N 95.11W
06/19/2012 M0.75 INCH REDWOOD MN BROADCAST MEDIA
DIME SIZED HAIL
0243 AM TSTM WND GST REDWOOD FALLS 44.54N 95.11W
06/19/2012 M45.00 MPH REDWOOD MN ASOS
MEASURED AT REDWOOD FALLS MUNICIPAL AIRPORT
0255 AM HAIL MORGAN 44.42N 94.92W
06/19/2012 M0.75 INCH REDWOOD MN BROADCAST MEDIA
DIME SIZED HAIL
0255 AM HAIL 10 SE REDWOOD FALLS 44.44N 94.97W
06/19/2012 M0.75 INCH REDWOOD MN BROADCAST MEDIA
NICKEL SIZED HAIL NEAR GILFILLAN
0300 AM HAIL PLYMOUTH 45.02N 93.46W
06/19/2012 M0.75 INCH HENNEPIN MN NWS EMPLOYEE
DIME SIZED HAIL
0301 AM TSTM WND GST CRYSTAL 45.04N 93.36W
06/19/2012 M46.00 MPH HENNEPIN MN ASOS
MEASURED AT MINNEAPOLIS CRYSTAL AIRPORT
0302 AM TSTM WND GST EDEN PRAIRIE 44.85N 93.46W
06/19/2012 M53.00 MPH HENNEPIN MN ASOS
MEASURED AT FLYING CLOUD AIRPORT.
0303 AM HAIL FAIRFAX 44.53N 94.72W
06/19/2012 M0.75 INCH RENVILLE MN LAW ENFORCEMENT
DIME SIZED HAIL
0313 AM TSTM WND GST NEW ULM 44.31N 94.46W
06/19/2012 M49.00 MPH BROWN MN AWOS
REPORTED AT NEW ULM MUNICIPAL AIRPORT
0314 AM TSTM WND GST MINNEAPOLIS 44.96N 93.27W
06/19/2012 M44.00 MPH HENNEPIN MN ASOS
MEASURED AT MINNEAPOLIS ST PAUL INTERNATIONAL AIRPORT
0321 AM HAIL WINTHROP 44.54N 94.36W
06/19/2012 M0.88 INCH SIBLEY MN LAW ENFORCEMENT
REPORTED BY POLICE DEPARTMENT
0330 AM TSTM WND GST 2 NNW NEW GERMANY 44.91N 93.99W
06/19/2012 M56.00 MPH CARVER MN MESONET
MEASURED BY MNDOT SENSOR ON BWY 7 AT MILE POST 161.
0330 AM HAIL GAYLORD 44.55N 94.22W
06/19/2012 M1.00 INCH SIBLEY MN TRAINED SPOTTER
ENOUGH HAIL TO MAKE THE GROUND WHITE
0335 AM TSTM WND DMG LESTER PRAIRIE 44.88N 94.04W
06/19/2012 MCLEOD MN TRAINED SPOTTER
LARGE TREE ON HOUSE. TIME ESTIMATED BY RADAR.
0345 AM HAIL LE CENTER 44.39N 93.73W
06/19/2012 E0.75 INCH LE SUEUR MN EMERGENCY MNGR
PENNY SIZED HAIL AND WINDS APPROXIMATELY 30 MPH.
0348 AM TSTM WND DMG 4 SW COLOGNE 44.73N 93.85W
06/19/2012 CARVER MN TRAINED SPOTTER
SIX TO EIGHT INCH TREE LIMBS SEVERED. TELEPHONE POLE
LEANING AGAINST TREE.
0352 AM TSTM WND GST 4 ENE HENDERSON 44.55N 93.83W
06/19/2012 M66.00 MPH SCOTT MN MESONET
MNDOT ROAD SENSOR
0355 AM HAIL BELLE PLAINE 44.62N 93.76W
06/19/2012 M1.00 INCH SCOTT MN TRAINED SPOTTER
0355 AM TSTM WND GST BELLE PLAINE 44.62N 93.76W
06/19/2012 M83.00 MPH SCOTT MN FIRE DEPT/RESCUE
0355 AM HAIL LE SUEUR 44.46N 93.91W
06/19/2012 M1.00 INCH LE SUEUR MN TRAINED SPOTTER
0355 AM TSTM WND DMG BELLE PLAINE 44.62N 93.76W
06/19/2012 SCOTT MN EMERGENCY MNGR
50 TO 60 TREES DOWN. POWER LINES DOWN.
0359 AM TSTM WND GST 1 N NEW PRAGUE 44.56N 93.57W
06/19/2012 M80.00 MPH SCOTT MN EMERGENCY MNGR
MEASURED BY SPOTTER AT CO RD 2 AND 21. REPORTED BY
EMERGENCY MANAGER.
0400 AM TSTM WND GST 1 E SAVAGE 44.76N 93.34W
06/19/2012 M63.00 MPH SCOTT MN MESONET
APRSWXNET SENSOR. TIME ESTIMATED.
0400 AM TSTM WND DMG PRIOR LAKE 44.73N 93.43W
06/19/2012 SCOTT MN TRAINED SPOTTER
NUMEROUS LARGE TREES DOWNED. TIME CORRECTED.
0400 AM TSTM WND DMG SAVAGE 44.76N 93.36W
06/19/2012 SCOTT MN TRAINED SPOTTER
SEVERAL TREES DOWN AT INTERSECTION OF HWY 13 AND 150TH
ST.
0403 AM TSTM WND GST PRIOR LAKE 44.73N 93.43W
06/19/2012 M60.00 MPH SCOTT MN NWS EMPLOYEE
0404 AM TSTM WND GST EDEN PRAIRIE 44.85N 93.46W
06/19/2012 M54.00 MPH HENNEPIN MN ASOS
MEASURED AT FLYING CLOUD AIRPORT
0405 AM TSTM WND DMG BLOOMINGTON 44.83N 93.32W
06/19/2012 HENNEPIN MN TRAINED SPOTTER
TREE DOWN ON KNOX BETWEEN 82ND AND AMERICAN BLVD. TIN
SHED BLOWN TO NEXT YARD NEAR 100 ST. TIME ESTIMATED.
0405 AM TSTM WND DMG N BURNSVILLE 44.76N 93.28W
06/19/2012 DAKOTA MN TRAINED SPOTTER
SEVERAL TREES DOWN ON BURSVILLE PARKWAY AT HWY 35W. TIME
ESTIMATED.
0410 AM HAIL LAKEVILLE 44.68N 93.24W
06/19/2012 M0.75 INCH DAKOTA MN TRAINED SPOTTER
0410 AM TSTM WND DMG LAKEVILLE 44.68N 93.24W
06/19/2012 DAKOTA MN TRAINED SPOTTER
10 INCH DIAMETER TREE DOWNED
0410 AM TSTM WND DMG APPLE VALLEY 44.75N 93.20W
06/19/2012 DAKOTA MN BROADCAST MEDIA
14 POWER POLES KNOCKED DOWN OR SNAPPED IN HALF ALONG
PILOT KNOB ROAD BETWEEN COUNTY RD 42 AND COUNTY ROAD
46...CLOSING ROAD. TIME ESTIMATED.
0411 AM TSTM WND GST LAKEVILLE 44.68N 93.24W
06/19/2012 M54.00 MPH DAKOTA MN AWOS
REPORTED AT LAKEVILLE AIRPORT
0414 AM TSTM WND GST FARIBAULT 44.30N 93.27W
06/19/2012 M55.00 MPH RICE MN AWOS
MEASURED AT FARIBAULT MUNICIPAL AIRPORT
0415 AM TSTM WND DMG 2 SSW ROSEMOUNT 44.72N 93.09W
06/19/2012 DAKOTA MN TRAINED SPOTTER
30 FT TREE DOWN. WOOD FENCE BLOWN OVER. NEAR INTERSECTION
OF SHANNON PARKWAY AND HWY 46. TIME ESTIMATED BY RADAR.
0419 AM TSTM WND GST MINNEAPOLIS 44.96N 93.27W
06/19/2012 M54.00 MPH HENNEPIN MN ASOS
MEASURED AT MINNEAPOLIS ST PAUL INTERNATIONAL AIRPORT.
0421 AM HAIL 3 SSW DUNDAS 44.39N 93.23W
06/19/2012 M1.25 INCH RICE MN CO-OP OBSERVER
LEAVES SHREDDED. LASTED FOR 7 MINUTES.
0423 AM TSTM WND DMG EAGAN 44.82N 93.16W
06/19/2012 DAKOTA MN TRAINED SPOTTER
30 FT TALL PINE TREE UPROOTED. BRANCHES BROKEN OFF OTHER
TREES.
0425 AM TSTM WND DMG SOUTH ST PAUL 44.89N 93.04W
06/19/2012 DAKOTA MN TRAINED SPOTTER
LARGE TREE LIMBS SNAPPED IN HALF. SMALL TREES DOWN. TIME
ESTIMATED. MEDIA ALSO REPORTING UTILITY POLES DOWN IN
SOUTH ST PAUL NEAR INTERSTATE 494.
0425 AM HAIL DUNDAS 44.43N 93.20W
06/19/2012 M1.00 INCH RICE MN TRAINED SPOTTER
0425 AM TSTM WND DMG 1 SSE SOUTH ST PAUL 44.87N 93.03W
06/19/2012 DAKOTA MN PUBLIC
LARGE TREES DOWN. ROAD TO NEIGHBORHOOD BLOCKED NEAR
INTERSECTION OF HWY 494 AND CO RD 56. TIME ESTIMATED.
0429 AM TSTM WND GST ST PAUL 44.95N 93.10W
06/19/2012 M64.00 MPH RAMSEY MN ASOS
REPORTED AT ST PAUL DOWNTOWN AIRPORT
0430 AM TSTM WND DMG HASTINGS 44.73N 92.85W
06/19/2012 DAKOTA MN PUBLIC
18 INCH DIAMETER TREE UPROOTED.
0430 AM TSTM WND DMG ST PAUL 44.95N 93.10W
06/19/2012 RAMSEY MN PUBLIC
2 FT DIAMETER TREE DOWNED IN SOUTHEAST ST. PAUL NEAR
MAPLEWOOD BORDER. TIME ESTIMATED.
0433 AM TSTM WND GST STANTON 44.47N 93.02W
06/19/2012 M63.00 MPH GOODHUE MN AWOS
REPORTED AT STANTON AIRFIELD
0435 AM TSTM WND DMG WOODBURY 44.91N 92.92W
06/19/2012 WASHINGTON MN PUBLIC
1 FT DIAMETER TREE DOWNED NEAR INTERSECTION OF BAILEY
ROAD AND RADIO DRIVE. TIME ESTIMATED.
0438 AM HAIL PRESCOTT 44.75N 92.79W
06/19/2012 M1.25 INCH PIERCE WI LAW ENFORCEMENT
0454 AM TSTM WND GST 2 NE RED WING 44.60N 92.57W
06/19/2012 M54.00 MPH PIERCE WI AWOS
MEASURED AT RED WING AIRPORT.
0535 AM TSTM WND GST MENOMONIE 44.89N 91.91W
06/19/2012 E49.00 MPH DUNN WI AWOS
MEASURED AT MENOMONIE AIRPORT
0540 AM TSTM WND DMG 2 SE ELK MOUND 44.85N 91.66W
06/19/2012 DUNN WI BROADCAST MEDIA
SMALL TREE DOWN. TIME ESTIMATED.
0546 AM HAIL 2 N LAUDERDALE 45.03N 93.21W
06/19/2012 M0.75 INCH RAMSEY MN TRAINED SPOTTER
DIME SIZED HAIL. TIME WAS ESTIMATED.
0549 AM TSTM WND GST 3 N EAU CLAIRE 44.87N 91.49W
06/19/2012 M54.00 MPH CHIPPEWA WI ASOS
0550 AM TSTM WND DMG EAU CLAIRE 44.82N 91.49W
06/19/2012 EAU CLAIRE WI BROADCAST MEDIA
POWERLINES DOWN. TIME ESTIMATED.
0555 AM HAIL VADNAIS HEIGHTS 45.06N 93.07W
06/19/2012 M1.00 INCH RAMSEY MN PUBLIC
0620 AM HAIL LAKE ELMO 45.00N 92.91W
06/19/2012 M1.00 INCH WASHINGTON MN PUBLIC
REPORTED NEAR INTERSECTION OF LAKE ELMO AVE AND HWY 5.
TIME ESTIMATED.
0622 AM HAIL 2 SW STILLWATER 45.04N 92.85W
06/19/2012 M1.00 INCH WASHINGTON MN PUBLIC
0630 AM HAIL STILLWATER 45.06N 92.82W
06/19/2012 M1.50 INCH WASHINGTON MN PUBLIC
QUARTER TO PING PONG BALL SIZED HAIL REPORTED NEAR
INTERSECTION OF ORLEANS AND HARRIET.
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:47 PM CDT | Special Weather Statement | MPX | Lac qui Parle, Yellow Medicine | 43 min |
| Jun 19, 1:11 AM CDT | Special Weather Statement | MPX | Kandiyohi | 49 min |
| Jun 19, 2:00 AM CDT | Severe Thunderstorm Warning | MPX | Redwood | 60 min |
| Jun 19, 2:07 AM CDT | Special Weather Statement | MPX | Chippewa | 38 min |
| Jun 19, 2:20 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 40 min |
| Jun 19, 2:43 AM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington | 62 min |
| Jun 19, 2:44 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Redwood, Renville, Sibley | 46 min |
| Jun 19, 3:19 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Le Sueur, McLeod, Nicollet, Rice, Scott and 1 more | 41 min |
| Jun 19, 3:30 AM CDT | Special Weather Statement | MPX | Carver, Dakota, Goodhue, Le Sueur, Rice, Scott | 45 min |
| Jun 19, 3:50 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Dakota, Hennepin, Ramsey, Scott, Wright | 40 min |
| Jun 19, 3:55 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Le Sueur, Rice, Scott | 50 min |
| Jun 19, 4:26 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Ramsey, Washington | 64 min |
| Jun 19, 4:38 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 52 min |
| Jun 19, 5:53 AM CDT | Special Weather Statement | MPX | Ramsey, Washington | 37 min |
| Jun 19, 6:11 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey, Washington | 34 min |
| Jun 19, 11:57 AM CDT | River Flood Warning | MPX | Wright | 9 days |
| Jun 19, 12:25 PM CDT | River Flood Watch | MPX | Hennepin, Wright | 10 hr |
| Jun 19, 6:44 PM CDT | Special Weather Statement | MPX | Douglas | 46 min |
Nearby
River Flood Watches in Minnesota, 2012Every river flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.